Alert archive / Idaho / Lake Wind Advisories in 2016
Lake Wind Advisory 13, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Jun 18, 2016, 2:31 AM MDT. It took effect at Jun 18, 2016, 1:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2016, 2:31 AM MDT (08:31 UTC)
- In effect from
- Jun 18, 2016, 1:00 PM MDT
- Expired
- Jun 18, 2016, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
668 WWUS75 KPIH 180831 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 231 AM MDT SAT JUN 18 2016 IDZ021-190200- /O.NEW.KPIH.LW.Y.0013.160618T1900Z-160619T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 231 AM MDT SAT JUN 18 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * IMPACTS/TIMING...ROUGHEST CHOP FROM 1 PM THIS AFTERNOON TO 8 PM THIS EVENING. * WINDS...SOUTHWEST 20 TO 25 MPH WITH HIGHER GUSTS. * LOCATIONS...AMERICAN FALLS RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AMERICAN FALLS RESERVOIR. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
459 WWUS75 KPIH 190203 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 803 PM MDT SAT JUN 18 2016 IDZ021-190315- /O.EXP.KPIH.LW.Y.0013.000000T0000Z-160619T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 803 PM MDT SAT JUN 18 2016 ...LAKE WIND ADVISORY HAS EXPIRED... WIND SPEEDS WERE GENERALLY RUNNING AT OR BELOW 20 MPH SUSTAINED THIS EVENING WHICH IS BELOW LAKE WIND CRITERIA AND THUS THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Jun 17, 8:45 PM MDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 17, 8:45 PM MDT, 5 hours 46 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 845 PM MDT FRI JUN 17 2016 .UPDATE...Weak showers have developed across northeast Nevada this evening and advected into southwest corner of forecast area in vicinity of weak shortwave seen on wv sat imagery. Models do show small area of increased 850-700mb moisture in this region as well along with weak mid level instability. RAP/HRRR models have alternated this evening between capturing convection well and not showing development at all. Believe tail of most significant development currently over northeast Nevada and should dissipate between sunset and 06z. Precipitation should remain light but potential for wind gusts over 40 mph with cell movement roughly 30-35 mph and relative high bases. Remainder of fcst tonight should remain dry. DMH && .PREV DISCUSSION... /issued 1253 PM MDT FRI JUN 17 2016/ DISCUSSION... A low pressure system off the Pacific Northwest coast will begin to lift north over the next 48 hours. As it does so, a few thunderstorms may develop late this afternoon across the Central Mountains. A cold front will arrive Saturday afternoon. This is a mainly dry front so not looking for much rain, but a few storms may be possible once again across the Central Mountains. Otherwise, expect gusty winds Saturday afternoon. A large area of high pressure will settle over the region for Sunday into midweek. Expect very warm temperatures with highs in the 90s likely. Some guidance is pushing 100, maybe or maybe not a bit ambitious. Models are advertising a monsoonal push of moisture around midweek which may produce a few thunderstorms. Valle AVIATION...Widespread VFR conditions through Saturday. A cold front will move through the region Saturday and expect winds to increase after noon on Saturday and could see as high as 20 knots at IDA and PIH. Expect shower activity to stay north of SUN. GK FIRE WEATHER...Southwest flow aloft to persist this weekend and will usher in drier air. Min humidities less than 15 percent expected across portions of the Snake River Plain and in the valleys of the Central Mountains. Forecast models have been in excellent agreement regarding these conditions. Haines Index of 5 noted across the Snake River Plain early Saturday. Only a slight chance for thunderstorms will exist in the extreme northern portions of the Sawtooth Mountain Range Saturday afternoon and evening. Saturday evening through the overnight hours forecast models are indicating some low level wind shear of near 30 mph around 1000 ft across the South Central Highlands in areas south and west of I-84. Improvement will occur mid-morning. Winds elsewhere Saturday into early Sunday will be in the 15 to 25 mph at the surface. NP/DV && .PIH Watches/Warnings/Advisories... None. &&
Nearby
Lake Wind Advisories in Idaho, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.